Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 48, NWS Quad Cities, IA

May 20, 2013Hancock County, McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 20, 2013, 8:17 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 8:17 PM CDT (01:17 UTC)
Expired
May 20, 2013, 9:15 PM CDT
In force
58 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, IL, McDonough County, IL

The radar

The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS53 KDVN 210117
SVRDVN
ILC067-109-210215-
/O.NEW.KDVN.SV.W.0048.130521T0117Z-130521T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 915 PM CDT

* AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDEN...AND
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MACOMB...AUGUSTA...COLMAR...FANDON...INDUSTRY...WESTERN ILLINOIS
  UNIVERSITY...ADAIR...BARDOLPH...NEW PHILADELPHIA...BUSHNELL...
  PLYMOUTH...DODDSVILLE AND PENNINGTON POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4019 9113 4062 9045 4027 9045 4028 9090
      4019 9091
TIME...MOT...LOC 0118Z 235DEG 33KT 4016 9096

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
3 follow-up statements
809 
WWUS53 KDVN 210129
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT MON MAY 20 2013

ILC067-109-210215-
/O.CON.KDVN.SV.W.0048.000000T0000Z-130521T0215Z/
MCDONOUGH IL-HANCOCK IL-
829 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND SOUTHEASTERN MCDONOUGH COUNTIES UNTIL 915 PM CDT...

AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AUGUSTA...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MACOMB...FANDON...INDUSTRY...WESTERN ILLINOIS UNIVERSITY...ADAIR...
BARDOLPH...NEW PHILADELPHIA...BUSHNELL...DODDSVILLE AND PENNINGTON
POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4019 9113 4062 9045 4027 9045 4028 9090
      4019 9091
TIME...MOT...LOC 0129Z 228DEG 36KT 4025 9086

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
304 
WWUS53 KDVN 210145
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT MON MAY 20 2013

ILC067-210155-
/O.CAN.KDVN.SV.W.0048.000000T0000Z-130521T0215Z/
HANCOCK IL-
845 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4030 9085 4062 9045 4027 9045
TIME...MOT...LOC 0145Z 228DEG 36KT 4042 9060

$$

ILC109-210215-
/O.CON.KDVN.SV.W.0048.000000T0000Z-130521T0215Z/
MCDONOUGH IL-
845 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MCDONOUGH COUNTY UNTIL 915 PM CDT...

AT 842 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
INDUSTRY...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ADAIR...BARDOLPH...NEW PHILADELPHIA AND BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4030 9085 4062 9045 4027 9045
TIME...MOT...LOC 0145Z 228DEG 36KT 4042 9060

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
059 
WWUS53 KDVN 210157
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT MON MAY 20 2013

ILC109-210206-
/O.CAN.KDVN.SV.W.0048.000000T0000Z-130521T0215Z/
MCDONOUGH IL-
857 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDONOUGH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...STRONG GUSTY WINDS OF 30 TO 50 MPH MAY LINGER FOR
THE NEXT 30 MINUTES IN THE WAKE OF THE STORMS. 

LAT...LON 4030 9085 4062 9045 4027 9045
TIME...MOT...LOC 0156Z 228DEG 36KT 4049 9049

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:50 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 20, 6:50 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT MON MAY 20 2013

.SYNOPSIS...
ISSUED AT 248 PM CDT MON MAY 20 2013

LATEST SFC ANALYSIS WAS INDICATING OCCLUDING CYCLONE COMPLEX ACRS
THE EASTERN SD/ND REGION...WITH LEAD FRONT PUSHING ACRS WESTERN IA
BUT BETTER COLD WRAP AROUND NOTED ACRS SD INTO CENTRAL NEB. THE
REGION HAS BEEN PRETTY MUCH BATHED IN PRESSURE RISES TODAY...BUT
FALLS INCREASING ACRS WESTERN AND NORTHWESTERN MO. MAIN WARM FRONT
ACRS CENTRAL MN...FAR NORTHERN WI INTO THE NORTHERN LOWER MI.
SECONDARY FRONT ACRS WESTERN OK...AND REMNANT OUTFLOW BOUNDARY
ACRS CENTRAL MO ACTING AS BETTER SFC DPT POOLING MECHANISMS.
LOCALLY IN SOUTHWEST SFC FLOW...SFC DPTS HAVING TROUBLE GETTING
OUT OF THE LOWER 60S WITH FETCH BACK INTO SIMILAR AIR MASS IN
NORTHEASTERN KS/FAR NW MO. CUT-OFF UPPER LOW ALMOST STACKED OVER
SFC FEATURE...WITH WATER VAPOR IMAGERY INDICATING NOSE OF MID/UPPER
LEVEL SPEED MAX PUSHING ACRS NORTHEASTERN KS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY MORNING)
ISSUED AT 248 PM CDT MON MAY 20 2013

TONIGHT...ASSESSING LOCAL INSTABILITY PARAMETERS...CAPES HAVE GROWN
TO ONLY 500 TO MAYBE 1000 J/KG ACRS PORTIONS OF THE DVN CWA...WITH
18Z SOUNDING SHOWING ROBUST H85 CAP/CONVECTIVE TEMP IN THE UPPER
80S. LACK OF AMBIENT CU LOCALLY A CLUE. DEEP UNIFORM SOUTHWESTERLIES
MAKING FOR MODERATE SHEAR/SPEED/ AT BEST. WITH MAIN VORT AND
MID/UPPER LEVEL VORT MAX STILL ACRS KS...DEEPER FORCING TO NOT
ARRIVE UNTIL MAINLY AFTER 00Z. THUS REST OF THIS AFTERNOON MAY SEE
A LACK OF CONVECTIVE ACTIVITY. WITH DEEP CONVECTIVE INDICE MAX
REALIGNING ACRS EASTERN KS INTO WESTERN/NORTHWEST MO THE REST OF THIS
AFTERNOON AND EARLY EVENING...EXPECT STORM DEVELOPMENT IN THESE
AREAS TO MOVE NORTHEAST AND BE THE SCTRD STORMS TO AFFECT PORTIONS
OF THE CWA THIS EVENING. THIS AND POSSIBLY SOME DEVELOPMENT AHEAD
OF THE WESTERN IA FRONT IN CU FIELD ONGOING OUT THERE ATTM. BUT
WITH YET UNFAVORABLE AIRMASS IN PLACE TO SUPPORT STRONG
CONVECTION...THIS ACTIVITY MAY WEAKEN AS IT ARRIVES UNLESS SOME
THERMODYNAMIC SUPPORT IS ADVECTED INTO THE AREA FROM THE
SOUTHWEST. MUCH UNCERTAINTY REGARDING THIS ATTM. IF STORMS DO
MAINTAIN AND MAKE IT INTO THE AREA...STILL A CHANCE FOR SOME SVR
CELLS LOOKING AT CURRENT AND PROGGED SHEAR PROFILES BUT MAIN
THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY LINER/BOWING
DEVELOPMENT IN UNIFORM VERTICAL WIND FIELDS. LLVL SHEAR DIRECTION
AND HIGHER LCL/S OF AT LEAST 3K FT AGL CURRENTLY NOT THAT CONDUCIVE
FOR TORNADIC DEVELOPMENT. WILL KNOCK DOWN 00Z-06Z COVERAGE TO HIGH
CHC AND LIKELY POPS ACRS MOST OF THE DVN CWA...THEN WALK OUT ANY
LINGERING ACTIVITY AFTER 08Z FROM THE EASTERN CWA. LOCALLY HEAVY
RAINFALL BURSTS POSSIBLE...BUT MOVEMENT OF STORMS HOPEFULLY WILL
PRECLUDE MUCH OF ANY FLASH FLOOD THREAT UNLESS THE SAME AREA GETS
HIT REPEATEDLY AND HAD SIGNIFICANT RAIN LAST NIGHT. LOWS MAY DIP
INTO THE UPPER 50S IN THE NORTHWESTERN FCST AREA...BUT HELD IN THE
60S ELSEWHERE.     ..12..

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY) ISSUED AT 248 PM CDT
MON MAY 20 2013

UPPER LOW OVER THE NORTHERN PLAINS TO GRADUALLY FILL AND SHIFT
EASTWARD THROUGH MIDWEEK...REPLACED BY HIGH PRESSURE AT THE SURFACE
AND MID LEVEL RIDGING. THIS WILL PROVIDE A CHANGE TO BELOW NORMAL
TEMPERATURES AND DRY WEATHER BY LATE WEEK. OVER THE WEEKEND...A
COOLER...UNSETTLED PATTERN DEVELOPS AS RETURNING MOISTURE INTERACTS
WITH A BOUNDARY OVER THE AREA.

TUESDAY...SURFACE LOW GRADUALLY EJECTS EASTWARD INTO THE UPPER MS
VALLEY. THIS WILL SEND THE OCCLUDED FRONT EASTWARD THROUGH THE
FORECAST AREA IN THE MORNING...THEN A SECONDARY TROUGH IS INDICATED
BY THE NAM DURING PEAK HEATING. EACH OF THESE FEATURES WILL POSSIBLY
TRIGGER SHOWERS AND THUNDERSTORMS...BUT WITH LOW CONFIDENCE IN
THE TIMING...STRENGTH...OR AVAILABLE INSTABILITY WITH THESE
FEATURES...HAVE ONLY CHANCE POPS THROUGH THE DAY. SUPPORT FOR SEVERE
STORMS IS LACKING DUE TO LESS FAVORABLE SHEAR PROFILES AND LIKELY
LESS AVAILABLE INSTABILITY THAN THE PAST COUPLE DAYS. COOLER
TEMPERATURES AT 850 MB AND LIKELIHOOD OF MORE CLOUDS SHOULD LIMIT
HIGHS TO THE MID 70S WEST TO POSSIBLY MID 80S EAST.

TUESDAY NIGHT INTO WED...SURFACE LOW TRANSITIONING EASTWARD INTO THE
GREAT LAKES AND FILLING UPPER LOW MIGRATING OVERHEAD TO KEEP
CHANCES FOR MAINLY DIURNAL SHOWERS GOING WITH HIGHEST POPS IN THE
EAST. ADVECTION OF COOLER... DRIER AIR TO ALLOW MINS TO COOL INTO
THE 50S WITH WED HIGHS LIMITED TO THE UPPER 60S TO LOWER 70S.

THURSDAY AND FRIDAY...UPPER TROUGH ADVANCES EASTWARD ALLOWING
CANADIAN HIGH PRESSURE TO BUILD SOUTHEAST INTO THE GREAT LAKES.
HAVE TWEAKED TEMPERATURES DOWNWARD SOME TO LIMIT HIGHS TO THE 60S
AND POSSIBLY LOWER 70S FOR FRI...WHILE LOWS THURSDAY NIGHT SHOULD BE
WIDESPREAD IN THE 40S AS THE CENTER OF THE INCOMING RIDGE PASSES
OVERHEAD.

SATURDAY THROUGH MONDAY REMAINS A BELOW AVERAGE CONFIDENCE FORECAST
PERIOD AS THERE IS LITTLE AGREEMENT IN THE DETAILS OF RETURN
WARM...MOIST ADVECTION FLOW...THE ASSOCIATED BOUNDARY...AND WHERE
PRECIPITATION WILL SET UP. FOR NOW...A BLENDED APPROACH TO DIVERSE
SOLUTIONS WILL KEEP AN EXTENDED PERIOD OF CHANCE POPS WITH
TEMPERATURES GRADUALLY WARMING TO NEAR OR ABOVE NORMAL BY MONDAY
WHEN THE ODDS ARE GREATER THAT THE FRONT WILL HAVE LIFTED NORTH OF
THE AREA.     SHEETS

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 644 PM CDT MON MAY 20 2013

MAIN CONCERN FOR TAFS IN THE NEXT 24 HOURS IS THUNDERSTORM CHANCES
TONIGHT. LOOK LIKE TWO CENTERS OF ACTION...CLUSTERS IN NORTHWEST
MISSOURI WHICH LOOK IN LINE TO IMPACT BRL AND MLI...AND ANOTHER IN
CENTRAL IOWA WHICH WOULD APPEAR HEADED NORTH AND WEST OF CID AND
DBQ AT THIS TIME. COLD FRONTAL PASSAGE PROGGED TOMORROW WILL
RESULT IN GRADUAL SHIFTING OF WIND FROM SOUTH TO WEST.  WOLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...SHEETS
AVIATION...WOLF
Hazardous weather outlook, May 20, 3:29 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT MON MAY 20 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
329 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...WILL AGAIN BE SEEN ACROSS THE AREA
TONIGHT.

THE MOST FAVORED TIME PERIOD FOR SEVERE STORMS WILL BE FROM 6 PM
UNTIL POSSIBLY MIDNIGHT. DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS
THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY OCCUR ALONG A COOL FRONT TUESDAY AFTERNOON AND
EVENING. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE EAST OF A FREEPORT...KEWANEE ILLINOIS LINE.

WEDNESDAY...ANY ISOLATED THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LEVELS DUE TO LIMITED INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

DLF

In the hours before

Local storm report, May 20, 7:23 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     NW KEOKUK               40.41N 91.40W
05/20/2013  M54 MPH          LEE                IA   AWOS

            SUSTAINED 44 MPH WITH GUST TO 54 MPH.

&&

DC
Local storm report, May 20, 7:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             MOOAR                   40.45N 91.45W
05/20/2013  M0.25 INCH       LEE                IA   PUBLIC

            STORM MOVING NORTHEAST FROM MOAR IOWA

&&

DC
Special weather statement, May 20, 7:42 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
742 PM CDT MON MAY 20 2013

IAZ089-ILZ025-210115-
DES MOINES-HENDERSON-
742 PM CDT MON MAY 20 2013

...THUNDERSTORM WITH STRONG GUSTY WINDS...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IOWA ARMY AMMUNITION PLANT...OR NEAR
BURLINGTON...MOVING NORTH AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MEDIAPOLIS AND 7 MILES WEST OF OQUAWKA AROUND 805 PM CDT...

WINDS GREATER OF 40 TO 55 MPH CAN BE EXPECTED WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4107 9120 4101 9087 4069 9108 4078 9131
TIME...MOT...LOC 0042Z 200DEG 30KT 4080 9117

MCCLURE
Local storm report, May 20, 7:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
743 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     DALLAS CITY             40.63N 91.16W
05/20/2013  E50 MPH          HANCOCK            IL   EMERGENCY MNGR

&&

DC
Special weather statement, May 20, 7:45 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT MON MAY 20 2013

IAZ089-ILZ025-210115-
DES MOINES-HENDERSON-
745 PM CDT MON MAY 20 2013

...THUNDERSTORM WITH STRONG GUSTY WINDS...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR IOWA ARMY AMMUNITION PLANT...OR NEAR
BURLINGTON...MOVING NORTH AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MEDIAPOLIS AND 7 MILES WEST OF OQUAWKA AROUND 805 PM CDT...

WINDS OF 40 TO 55 MPH CAN BE EXPECTED WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4107 9120 4101 9087 4069 9108 4078 9131
TIME...MOT...LOC 0042Z 200DEG 30KT 4080 9117

MCCLURE
Local storm report, May 20, 8:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 NE PROSPECT GROVE     40.57N 91.92W
05/20/2013  M1.00 INCH       CLARK              MO   PUBLIC

            DIME TO QUARTER

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:18 PM CDTSpecial Weather StatementDVNWarren27 min
May 20, 8:42 PM CDTSpecial Weather StatementDVNHenderson, Mercer, Rock Island93 min
May 20, 8:59 PM CDTSpecial Weather StatementDVNBureau, Putnam61 min
May 20, 9:41 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam49 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.